Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 192, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 20, 2000, 7:10 PM CDT for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 20, 2000, 7:10 PM CDT (00:10 UTC)
- Expired
- Aug 20, 2000, 8:00 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 7:30 PM CDT | Thunderstorm Wind | Slidell, LA | Trees were blown down in Slidell and several other locations across southeast areas of the parish. Downed power lines closed Interstate Highway 10 for a short time. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1538 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 210011 SVRNEW LAC103-MSC045-109-210100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 710 PM CDT SUN AUG 20 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. TAMMANY PARISH IN SOUTHEAST LOUISIANA HANCOCK COUNTY IN SOUTHERN MISSISSIPPI PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 800 PM CDT * AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS EXTENDING FROM NEAR MCNEIL AND PICAYUNE SOUTH TO NEAR PEARLINGTON...MOVING SOUTHWEST AT 15 MPH * THE SEVERE THUNDERSTORMS WILL AFFECT AREAS AROUND PICAYUNE...NICHOLSON ...SLIDELL...LACOMBE...AND THE TOWN OF PEARL RIVER. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:45 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Aug 20, 2:45 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 245 PM CDT SUN AUG 20 2000 LARGE UNSEASONABLY STRONG SUB-TROPICAL RIDGE CENTERED OVER N TX/OK REGION REMAINS NEARLY STATIONARY. HOWEVER MODELS GENERALLY EXPAND THE RIDGE E AND W WITH TIME. THIS WILL RESULT IN INCREASING AND DEEPENING THE ELY FLOW OVER THE CENTRAL GULF COAST REGION. THUS THE MODELS DEPICT THIS QUITE WELL WITH PWS GRADUALLY INCREASING TO 1.7 TO 2.0 INCHES OVER THE NEXT 24 TO 36 HOURS. MEAN RHS WILL BE IN THE 60 TO 70 PCT RANGE. CONSEQUENTLY A RETURN TO A MORE NORMAL AUGUST WEATHER REGIME IS FORECAST TO DEVELOP. A WEAK E-W LOW LEVEL BOUNDARY WILL CONTINUE NEARLY STATIONARY FROM S MS EWD ALONG THE CENTRAL GULF COAST. COMBINATION OF THIS BOUNDARY.. A WEAK SEA BREEZE DEVELOPING AND INTENSE DAYTIME HEATING WILL HELP TO INCREASE COVERAGE OF SHOWERS THE NEXT FEW DAYS. WEAK BOUNDARY JUST S OF THE MOUTH OF THE MS DELTA WHICH TRIGGERED SHOWERS/TSTMS EARLIER TODAY HAS BEEN DISSIPATING THIS AFTN. IN THE EXTENDED FORECAST... LITTLE CHANGE IS EXPECTED IN THE SHORT-TERM WEATHER PATTERN EXCEPT FOR A GRADUAL DECREASE IN COVERAGE OF SHOWERS BY FRIDAY. TEMPERATURES WILL CONTINUE NEAR TO SLIGHTLY ABOVE NORMAL MOST REGIONS. MCB 72/95 72/93 0213 BTR 75/95/74/92 0213 MSY 77/93/76/91 1324 GPT 76/94/76/92 1324 .NEW...NONE LA...NONE. MS...NONE. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:35 PM CDT | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 40 min |
| Aug 20, 8:08 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Charles | 52 min |
| Aug 20, 8:08 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 52 min |
| Aug 20, 8:32 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 58 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.